MDJunction - People Helping People
 
Ask a Question
01/23/2009 12:10 PM

TONGUE - White bumps - sore - hurts!!!! - HELP!

Wolfpack
Wolfpack  
Posts: 874
Member

I get white bumps on my tongue if I burn it or if I'm allergic to something. I've been taking Mepron (yellow paint) anti-biotic for 3 mos. and just started about a week ago getting worsening white bumps at the tip of the tongue where I lick the spoon.

The last 2 days I took it right side up but no improvement. I'm pretty sure this is what it is from but I'm afraid it's so bad that it could be something unrelated or worse.

I know most of us aren't doctors, but has anyone experienced this with Mepron (yellow paint.) I'm also on Arteminisin, Zithromax, Bactrim and Vit. D. But the Mepron really seems to burn the spot when it even grazes it.

PLEASE HELP!

Reply

01/23/2009 12:28 PM
TiffanyL
TiffanyLPosts: 73
Member

With all the antibiotics you've been on, you might have developed thrush, and you should call your doctor. I developed thrush 4 months into my treatment.

01/23/2009 12:57 PM
Julie4848

Makes two...They can give you a mouth wash that helped me a lot...

01/23/2009 01:17 PM
KStuff
KStuff  
Posts: 222
Member

Also, rule out strep. I let bumps and a sore throat go on until it became a choric strep infection, which is nothing to mess with. Also, rule out Coxsackie Virus, which can cause painful blisters in the throat.

01/23/2009 01:19 PM
beauty4ashes
beauty4ashes  
Posts: 860
Senior Member

It really sounds like Thrush to me. My poor MIL had an awful time with it during her chemotherapy. I would give your physician a call because you likely need some antifungal medication. Thrush is a yeast infection that can develop in the mouth, throat and especially on the tongue.

The combination of a weakened immune system + antibiotics is a breeding ground waiting to happen unless precautionary measures are taken. It's still not a guarantee, but does your doctor have you taking any probiotics? Antibiotics increase the risk of thrush and other yeast infections because they tend to kill off the "good" bacteria along with the bad. These good bacteria are what normally prevent an overgrowth of the yeast (candida) that is always present in our bodies. By taking probiotics, you replace some of the good bacteria in your digestive tract that are needed to prevent a yeast overgrowth, and with already having a compromised immune system, the risks are much greater.

Some things you can do to help prevent the development of Thrush are to practice good oral hygiene by brushing your teeth twice a day, flossing once a day, and using an antiseptic mouthwash.

Also, and this is very important, replace your toothbrush to help prevent another infection. Wash your hands frequently, and when taking a liquid antibiotic like you are, try to rinse your mouth with water shortly after taking it. You don't want to leave your mouth coated in the stuff. Wink

Hope this helps-- Do call your doctor and see about getting some antifungal to clear it up.

(((BIG HUGS)))

Post edited by: beauty4ashes, at: 01/23/2009 13:20


01/23/2009 01:36 PM
TiffanyL
TiffanyLPosts: 73
Member

There's another thread on here with people talking about oil of oregano, which was key in me getting rid of the thrush. I was on Diflucan 200 mg/day, probiotics, and the oil of oregano. It's not easy to get rid of when you're on antibiotics and you'll need your doctor's help.

01/23/2009 01:52 PM
cmany
cmany  
Posts: 6931
Group Leader
I'm an Advocate

Also - Zinc can really help when dealing with thrush - they can also prescribe Nystatin in a liquid that you apply with a q-tip...They can also prescribe Zinc lozenges...or you can get some at a health food store - but if it is really bad, you want to go with the Rx...diflucan or the nystatin

01/23/2009 03:28 PM
mem6757

Tiffanyl is right, Oil of Oregano blasts thrush and is stronger than Diflucan,Get good quality stuff and whack it into ya..i would do 2 drops an hour up to 10 12 14 roughly/day (my opinion) i bet in 3 days you will have kicked butt Smile

01/23/2009 04:33 PM
Julie4848

Hey Ron: Oil of Oregano, do you think its something I could try, I'm sick of being sick with cold, sinus, flu, etc. Since I'm so allergic to so many things I'm sorta scared...Thoughts???

Hugs

p.s. Where do you buy it...I have a health food store and GNC


01/23/2009 05:42 PM
mem6757

Julie, as long as your stomach can handle it..it would work for you Smile My daughter has a sore throat tonight so i took a gel cap and put like 8 drops P73 OO in it and she took it no problem, that might be the way to go for you because the stuff is soooo strong it will feel like its burning your tongue etc.On the other hand you could put 1 drop in yogurt each 1.5 hrs until you have 10 drops/day in ya.You know open up a yogurt .. 1 drop in a teaspoon and make a little yogurt go all day. Smile Ron
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved